Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 29, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 5, 1995, 11:39 PM EDT for Okeechobee County, Florida. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- Apr 5, 1995, 11:39 PM EDT (03:39 UTC)
- Expired
- Apr 6, 1995, 12:30 AM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 3.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 060339 RRA SVRMLB FLC093-060430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1139 PM EDT WED APR 5 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST FLORIDA ...NORTHEASTERN OKEECHOBEE COUNTY AT 1137 RADAR INDICATED A SEVERE THUNDERSTORM 1 MILE WEST OF FORT DRUM. THE THUNDERSTORM IS MOVING NORTHEAST AT 20 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:05 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 5, 7:05 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 700 PM EDT WED APR 5 1995 SIGNIFICANT WX TO AFFECT FA THROUGH THE NEXT 24 HOURS. CURRENTLY... SATIONARY FRONT LYING FROM JUST SOUTH OF MLB TO JUST SOUTH OF TAMPA. AN AREA OF STEADY...BUT SO FAR LIGHT RAIN RUNNING N OF A LINE FROM DAB TO TBW. SOUTH OF THIS AREA SCTTD TRW ARE OCCURRING. SOME OF THESE STORMS HAVE SHOWN WEAK ROTATION AT TIMES...WITH EVEN THE MESO ALGORITHM PICKING UP ON THE SHEAR. VAD PROFILES ON RADARS ARE ALSO SLOWLY BECOMING MORE FAVORABLE FOR STORM ROTATION. SAT PIX SHOW AN OMINOUS CLUSTER OF STRONG STORMS IN THE GULF AND LDS SHOWING QUITE A BIT OF CG WITH THIS ACTIVITY. SFC OBS IN THE GULF SHOW A SFC LOW OF <1006 MB SOUTH OF NEW ORLEANS. AS FOR FCSTS AND UPDATES...TALKED TO SELS AND THERE PRIMARY CONCERN IS FOR SEVERE OCCURRING DURING THE EARLY MORNING HOURS...AFTER 3 AM...ACROSS CENTRAL FLORIDA AS LATEST MODEL OUTPUT SHOWING A SPEED MAX COMING ACROSS THE STATE AT 12Z (THIS SPD MAX IS BELIEVED ASSOCIATED WITH CLUSTER OF STORMS CURRENTLY IN GULF). AT THIS TIME I'M GOING TO SPLIT VOLUSIA AND LAKE OUT OF THE REMAINDER OF THE AREA AND BRING THEIR POPS UP TO 100%. WILL ALSO MENTION SEVERE IN AREA 3. I AM PLANNING ON ISSUING AN ATO UPDATE AT AROUND 1030 PM. TBW- I WILL CALL AFTER 9 PM TO COORD TIMING OF SVR ACROSS OUR FA'S. @1...VOLUSIA LAKE @2...ORANGE OSCEOLA SEMINOLE @3...BREVARD INDIAN RIVER MARTIN ST LUCIE OKEECHOBEE MCO DAB MLBP SJH
In the hours before
Special weather statement, Apr 5, 10:09 PM EDT, 1 hour 30 minutes before
FLZ038-040-061410- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 1009 PM EDT WED APR 5 1995 ...A FLOOD WATCH IS IN EFFECT FOR NORTHEASTERN FLORIDA THROUGH THURSDAY... A FLOOD WATCH HAS BEEN ISSUED FOR MARION AND FLAGLER COUNTIES THROUGH THURSDAY. A LOW PRESSURE SYSTEM IN THE GULF OF MEXICO WILL MOVE ACROSS NORTH FLORIDA BRINGING COPIOUS AMOUNTS OF RAIN TO THE STATE TONIGHT AND THURSDAY. RAINFALL RATES OF 4 TO 6 INCHES ARE POSSIBLE OVER THE NEXT 24 TO 36 HOURS. RESIDENTS OF MARION AND FLAGLER COUNTIES SHOULD USE CAUTION WHILE TRAVELING TONIGHT AND THURSDAY...AS SOME SECONDARY ROADS AND LOW-LYING AREAS MAY BE COVERED BY FLOODWATERS.
Special weather statement, Apr 5, 10:10 PM EDT, 1 hour 29 minutes before
FLZ038-040-061410- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 1009 PM EDT WED APR 5 1995 ...A FLOOD WATCH IS IN EFFECT FOR NORTHEASTERN FLORIDA THROUGH THURSDAY... A FLOOD WATCH HAS BEEN ISSUED FOR MARION AND FLAGLER COUNTIES THROUGH THURSDAY. A LOW PRESSURE SYSTEM IN THE GULF OF MEXICO WILL MOVE ACROSS NORTH FLORIDA BRINGING COPIOUS AMOUNTS OF RAIN TO THE STATE TONIGHT AND THURSDAY. RAINFALL RATES OF 4 TO 6 INCHES ARE POSSIBLE OVER THE NEXT 24 TO 36 HOURS. RESIDENTS OF MARION AND FLAGLER COUNTIES SHOULD USE CAUTION WHILE TRAVELING TONIGHT AND THURSDAY...AS SOME SECONDARY ROADS AND LOW-LYING AREAS MAY BE COVERED BY FLOODWATERS.
Special weather statement, Apr 5, 10:21 PM EDT, 1 hour 18 minutes before
FLZ041-044>047-053-054-058-059-064-501-060330- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1025 PM EDT WED APR 5 1995 ...SEVERE THUNDERSTORMS POSSIBLE ACROSS EAST CENTRAL FLORIDA LATE TONIGHT THROUGH THURSDAY AFTERNOON... LATE THIS EVENING A STATIONARY FRONT EXTENDED FROM VERO BEACH TO SARASOTA. IN ADDITION...A CLUSTER OF INTENSE THUNDERSTORMS ASSOCIATED WITH AN INTENSIFYING AREA OF LOW PRESSURE WAS LOCATED IN THE CENTRAL GULF OF MEXICO. THROUGH THE REMAINDER OF THE NIGHT THE STATIONARY FRONT WILL BEGIN TO MOVE SLOWLY NORTH AS A WARM FRONT AS THE LOW PRESSURE SYSTEM AND ASSOCIATED THUNDERSTORMS MOVE EAST TOWARDS THE REGION. AS THIS STORM SYSTEM APPROACHES THE EAST CENTRAL FLORIDA LATE TONIGHT...CONDITION IN THE ATMOSPHERE WILL BECOME FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP. AT THIS TIME THE GREATEST THREAT FOR SEVERE WEATHER WILL BE AFTER 3 AM THURSDAY MORNING AND LASTING INTO THURSDAY AFTERNOON. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE STRONG STRAIGHT LINE WINDS AND HAIL...BUT ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION TO THE SEVERE WEATHER...THIS STORM SYSTEM WILL BRING HEAVY RAINS TO THE REGION WITH RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE IN MANY AREAS. THESE RAINFALL AMOUNTS WILL HAVE THE POTENTIAL TO CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. SPOTTERS ARE REQUESTED TO FORWARD REPORTS OF SIGNIFICANT WEATHER RELATED EVENTS TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND INTO THURSDAY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO/TV STATIONS FOR THE LATER STATEMENTS AND POSSIBLE WARNINGS. HODANISH
Special weather statement, Apr 5, 10:25 PM EDT, 1 hour 14 minutes before
FLZ041-044>047-053-054-058-059-064-501-060330- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1025 PM EDT WED APR 5 1995 ...SEVERE THUNDERSTORMS POSSIBLE ACROSS EAST CENTRAL FLORIDA LATE TONIGHT THROUGH THURSDAY AFTERNOON... LATE THIS EVENING A STATIONARY FRONT EXTENDED FROM VERO BEACH TO SARASOTA. IN ADDITION...A CLUSTER OF INTENSE THUNDERSTORMS ASSOCIATED WITH AN INTENSIFYING AREA OF LOW PRESSURE WAS LOCATED IN THE CENTRAL GULF OF MEXICO. THROUGH THE REMAINDER OF THE NIGHT THE STATIONARY FRONT WILL BEGIN TO MOVE SLOWLY NORTH AS A WARM FRONT AS THE LOW PRESSURE SYSTEM AND ASSOCIATED THUNDERSTORMS MOVE EAST TOWARDS THE REGION. AS THIS STORM SYSTEM APPROACHES THE EAST CENTRAL FLORIDA LATE TONIGHT...CONDITION IN THE ATMOSPHERE WILL BECOME FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP. AT THIS TIME THE GREATEST THREAT FOR SEVERE WEATHER WILL BE AFTER 3 AM THURSDAY MORNING AND LASTING INTO THURSDAY AFTERNOON. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE STRONG STRAIGHT LINE WINDS AND HAIL...BUT ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION TO THE SEVERE WEATHER...THIS STORM SYSTEM WILL BRING HEAVY RAINS TO THE REGION WITH RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE IN MANY AREAS. THESE RAINFALL AMOUNTS WILL HAVE THE POTENTIAL TO CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. SPOTTERS ARE REQUESTED TO FORWARD REPORTS OF SIGNIFICANT WEATHER RELATED EVENTS TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND INTO THURSDAY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO/TV STATIONS FOR THE LATER STATEMENTS AND POSSIBLE WARNINGS. HODANISH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 11:59 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 61 min |
| Apr 6, 1:21 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 54 min |
| Apr 6, 6:30 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 40 min |
| Apr 6, 6:38 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.